MAUDE Adverse Event Report: BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE

BERLIN HEART GMBH BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM; VENTRICULAR ASSIST DEVICE
Model Number P30P-001X01
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The excor blood pump, s/n (b)(6) was used on the patient from (b)(6) 2024 until the time of the event on 2024-03-19 (4 days).We have reviewed the production records of the excor blood pump s/n (b)(6).This pump was produced according to our specification.The support was withdrawn from the patient due to poor prognosis.A detailed investigation report will be provided as soon as it is available.
 
Event or Problem Description
The site contacted berlin heart inc.To report that the patient experienced acute neurological changes and subsequently suffered a cardiac arrest.During cpr, one of the nurses noted air bubbles resembling foam in the pump.On 3/21/24, the site reported that during the event, the left ventricle had emptied significantly and the pump was not filling, a decision was made to decrease the rate on the ikus driver and substitute volume.The air in the pump was no longer visible, and the pump began filling completely.The site also reported the presence of air in the right heart.It was also reported that the patient had a la line placed at the time of the implant.After further discussion with the site, the source of the air could not be determined.The site also reported that there was nothing unusual with the cannulas or pump/membrane that could potentially introduce air to the patient.
 
Additional Manufacturer Narrative
The patient support was withdrawn 2 days after the adverse event was reported, hence box b2 has been corrected from death to life threatening.
 
Additional Manufacturer Narrative
On 2024-04-22 the blood pump in question was returned to berlin heart gmbh for investigation.During visual inspection, no abnormalites were detected.The blood pump was cleaned and disinfected to test its functionality.The pump performance met the specifications.The pump was completely filling and emptying, and the membrane movement showed no abnormalities.The blood pump was then opened, and the individual membrane layers were examined.All three layers were intact and the graphite distribution was uniform without any gaps.The stabilization ring was without any defects.Neither a defect nor a malfunction could be detected.All examinations revealed no abnormalities.The blood pump met its specifications.Therefore, no correlation between the pump and the incident of the patient could be determined.

Brand Name
BLOOD PUMP PU VALVES 30 ML, IN/OUT Ø9 MM
Common Device Name
VENTRICULAR ASSIST DEVICE
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
dudley rajapaksa
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639706
MDR Report Key19109994
Report Number3004582654-2024-00022
Device Sequence Number18069110
Product Code DSQ
UDI-Device Identifier04260090040126
UDI-Public04260090040126
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model NumberP30P-001X01
Device Catalogue NumberP30P-001X01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Supplement Date Received by Manufacturer03/19/2024
Not provided
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date04/18/2024
06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Death;
Patient Age9 YR
Patient SexMale
Patient Weight20 KG